Alert archive / Michigan / Gale Warnings in 2020

Gale Warning 25, NWS Gaylord, MI

September 14, 2020

NWS Gaylord, MI issued this gale warning at Sep 14, 2020, 3:43 PM EDT. It took effect at Sep 15, 2020, 10:00 AM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 14, 2020, 3:43 PM EDT (19:43 UTC)
In effect from
Sep 15, 2020, 10:00 AM EDT
Expired
Sep 15, 2020, 10:06 PM EDT
In force
12 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

823 
WHUS73 KAPX 141943
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
343 PM EDT Mon Sep 14 2020

LMZ323-341-342-344>346-150345-
/O.UPG.KAPX.GL.A.0017.200915T1200Z-200916T0600Z/
/O.NEW.KAPX.GL.W.0025.200915T1400Z-200916T0600Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
343 PM EDT Mon Sep 14 2020

...GALE WARNING IN EFFECT FROM 10 AM TUESDAY TO 2 AM EDT
WEDNESDAY...

* WHAT...Highest gusts up to 40 kt and highest waves around 12 
  feet expected.

* WHERE...Portions of Lake Michigan. 

* WHEN...From 10 AM Tuesday to 2 AM EDT Wednesday.

* IMPACTS...Strong winds will cause hazardous highest waves which
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ADAM
5 follow-up statements
078 
WHUS73 KAPX 150229
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1029 PM EDT Mon Sep 14 2020

LMZ323-341-342-344>346-151030-
/O.CON.KAPX.GL.W.0025.200915T1400Z-200916T0600Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1029 PM EDT Mon Sep 14 2020

...GALE WARNING REMAINS IN EFFECT FROM 10 AM TUESDAY TO 2 AM EDT
WEDNESDAY...

* WHAT...Highest gusts up to 40 kt and highest waves around 12 
  feet expected.

* WHERE...Portions of Lake Michigan. 

* WHEN...From 10 AM Tuesday to 2 AM EDT Wednesday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ321-322-151030-
/O.NEW.KAPX.SC.Y.0085.200915T1000Z-200916T2200Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1029 PM EDT Mon Sep 14 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 6 PM EDT
WEDNESDAY...

* WHAT...Highest gusts up to 30 kt and highest waves around 5 
  feet expected.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI and St. Marys River Point Iroquois to E. 
  Potagannissing Bay.

* WHEN...From 6 AM Tuesday to 6 PM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ345>349-151030-
/O.NEW.KAPX.SC.Y.0085.200915T1200Z-200916T1200Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
1029 PM EDT Mon Sep 14 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TUESDAY TO 8 AM EDT
WEDNESDAY...

* WHAT...Highest gusts up to 30 kt and highest waves around 5 
  feet expected.

* WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge 
  including Mackinac Island, St Ignace to False Detour Channel, 
  5NM East of Mackinac Bridge to Presque Isle Light MI including 
  Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI 
  Including Thunder Bay National Marine Sanctuary and Sturgeon 
  Pt to Alabaster MI.

* WHEN...From 8 AM Tuesday to 8 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
269 
WHUS73 KAPX 150744
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
344 AM EDT Tue Sep 15 2020

LMZ323-341-342-344>346-151800-
/O.CON.KAPX.GL.W.0025.200915T1400Z-200916T0600Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
344 AM EDT Tue Sep 15 2020

...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 2 AM
EDT WEDNESDAY...

* WHAT...Highest gusts up to 40 kt and highest waves around 12 
  feet expected.

* WHERE...Portions of Lake Michigan.

* WHEN...From 10 AM Tuesday to 2 AM EDT Wednesday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ321-322-151800-
/O.CON.KAPX.SC.Y.0085.200915T1000Z-200916T2200Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
344 AM EDT Tue Sep 15 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
WEDNESDAY...

* WHAT...Highest gusts up to 30 kt and highest waves around 5 
  feet expected.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI and St. Marys River Point Iroquois to E. 
  Potagannissing Bay.

* WHEN...From 6 AM Tuesday to 6 PM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ345>349-151800-
/O.CON.KAPX.SC.Y.0085.200915T1200Z-200916T1200Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
344 AM EDT Tue Sep 15 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 8 AM EDT WEDNESDAY...

* WHAT...Highest gusts up to 30 kt and highest waves around 5 
  feet expected.

* WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge 
  including Mackinac Island, St Ignace to False Detour Channel, 
  5NM East of Mackinac Bridge to Presque Isle Light MI including 
  Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI 
  Including Thunder Bay National Marine Sanctuary and Sturgeon 
  Pt to Alabaster MI.

* WHEN...From 8 AM Tuesday to 8 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
212 
WHUS73 KAPX 151456
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1056 AM EDT Tue Sep 15 2020

LMZ323-341-342-344>346-152300-
/O.CON.KAPX.GL.W.0025.000000T0000Z-200916T0600Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1056 AM EDT Tue Sep 15 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY...

* WHAT...Highest gusts up to 40 kt and highest waves around 12 
  feet expected.

* WHERE...Portions of Lake Michigan.

* WHEN...From 10 AM Tuesday to 2 AM EDT Wednesday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ321-322-152300-
/O.CON.KAPX.SC.Y.0085.000000T0000Z-200916T2200Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1056 AM EDT Tue Sep 15 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
WEDNESDAY...

* WHAT...Highest gusts up to 30 kt and highest waves around 5 
  feet expected.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI and St. Marys River Point Iroquois to E. 
  Potagannissing Bay.

* WHEN...From 6 AM Tuesday to 6 PM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ345>349-152300-
/O.CON.KAPX.SC.Y.0085.000000T0000Z-200916T1200Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
1056 AM EDT Tue Sep 15 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
WEDNESDAY...

* WHAT...Highest gusts up to 30 kt and highest waves around 5 
  feet expected.

* WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge 
  including Mackinac Island, St Ignace to False Detour Channel, 
  5NM East of Mackinac Bridge to Presque Isle Light MI including 
  Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI 
  Including Thunder Bay National Marine Sanctuary and Sturgeon 
  Pt to Alabaster MI.

* WHEN...From 8 AM Tuesday to 8 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
627 
WHUS73 KAPX 151854
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
254 PM EDT Tue Sep 15 2020

LMZ323-341-342-344>346-160300-
/O.CON.KAPX.GL.W.0025.000000T0000Z-200916T0600Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
254 PM EDT Tue Sep 15 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY...

* WHAT...Highest gusts up to 40 kt and highest waves around 12 
  feet expected.

* WHERE...Portions of Lake Michigan.

* WHEN...From 10 AM Tuesday to 2 AM EDT Wednesday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ321-322-160300-
/O.CON.KAPX.SC.Y.0085.000000T0000Z-200916T2200Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
254 PM EDT Tue Sep 15 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
WEDNESDAY...

* WHAT...Highest gusts up to 30 kt and highest waves around 5 
  feet expected.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI and St. Marys River Point Iroquois to E. 
  Potagannissing Bay.

* WHEN...From 6 AM Tuesday to 6 PM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ345>349-160300-
/O.CON.KAPX.SC.Y.0085.000000T0000Z-200916T1200Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
254 PM EDT Tue Sep 15 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
WEDNESDAY...

* WHAT...Highest gusts up to 30 kt and highest waves around 5 
  feet expected.

* WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge 
  including Mackinac Island, St Ignace to False Detour Channel, 
  5NM East of Mackinac Bridge to Presque Isle Light MI including 
  Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI 
  Including Thunder Bay National Marine Sanctuary and Sturgeon 
  Pt to Alabaster MI.

* WHEN...From 8 AM Tuesday to 8 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
JK
642 
WHUS73 KAPX 160206
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1006 PM EDT Tue Sep 15 2020

LMZ323-342-344>346-161015-
/O.CAN.KAPX.GL.W.0025.000000T0000Z-200916T0600Z/
/O.EXB.KAPX.SC.Y.0085.000000T0000Z-200916T1500Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1006 PM EDT Tue Sep 15 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT WEDNESDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Highest gusts up to 30 kt and highest waves around 5 
  feet.

* WHERE...Grand Traverse Bay south of a line Grand Traverse 
  Light to Norwood MI, Norwood MI to 5NM West of Mackinac Bridge 
  including Little Traverse Bay, Sleeping Bear Point to Grand 
  Traverse Light MI, Point Betsie to Sleeping Bear Point MI and 
  Manistee to Point Betsie MI.

* WHEN...Until 11 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ341-161015-
/O.CAN.KAPX.GL.W.0025.000000T0000Z-200916T0600Z/
/O.EXA.KAPX.SC.Y.0085.000000T0000Z-200916T1200Z/
Seul Choix Point to 5NM West of Mackinac Bridge-
1006 PM EDT Tue Sep 15 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT WEDNESDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Highest gusts up to 25 kt and highest waves around 6 
  feet.

* WHERE...Seul Choix Point to 5NM West of Mackinac Bridge.

* WHEN...Until 8 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ349-161015-
/O.EXT.KAPX.SC.Y.0085.000000T0000Z-200916T1500Z/
Sturgeon Pt to Alabaster MI-
1006 PM EDT Tue Sep 15 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT WEDNESDAY...

* WHAT...Highest gusts up to 30 kt and highest waves around 4 
  feet.

* WHERE...Sturgeon Pt to Alabaster MI.

* WHEN...Until 11 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ321-322-161015-
/O.CON.KAPX.SC.Y.0085.000000T0000Z-200916T2200Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1006 PM EDT Tue Sep 15 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
WEDNESDAY...

* WHAT...Highest gusts up to 25 kt and highest waves around 5 
  feet.

* WHERE...St. Marys River Point Iroquois to E. Potagannissing 
  Bay and Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI.

* WHEN...Until 6 PM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ345>348-161015-
/O.CON.KAPX.SC.Y.0085.000000T0000Z-200916T1200Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
1006 PM EDT Tue Sep 15 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
WEDNESDAY...

* WHAT...Highest gusts up to 30 kt and highest waves around 4 
  feet.

* WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge 
  including Mackinac Island, 5NM East of Mackinac Bridge to 
  Presque Isle Light MI including Bois Blanc Island, St Ignace 
  to False Detour Channel and Presque Isle Light to Sturgeon Pt 
  MI Including Thunder Bay National Marine Sanctuary.

* WHEN...Until 8 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Sep 14, 3:39 PM EDT, 4 minutes earlier.

Area forecast discussion, Sep 14, 3:39 PM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
339 PM EDT Mon Sep 14 2020

.NEAR TERM...(Through Tuesday)
Issued at 338 PM EDT Mon Sep 14 2020

...Gusty winds return for Tuesday...

High Impact Weather Potential: Gusty southerly winds develop
Tuesday leading to marine related issues.

Pattern Synopsis/Forecast: Larger scale ridge trough pattern remains
dominant across the northern half of the CONUS with strong W/NW
mid-upper level flow stretching from southwester Canada and the
northern Rockies dipping into the Great Lakes. Expansive smoke
plume from the western CONUS wildfires caught up in the strong
flow extends across the northern Plains into the Midwest/Great
Lakes region and further to the mid Atlantic, leading to a thin
milky overcast appearance.

At the surface, large expanse of high pressure is centered over
northern Michigan. Along with deep layer dry air, we've had a
fair amount of smoke filtered sunshine today...although a bit
more heating of the day Cu did manage to develop and fan out
across northern Lower Michigan.

Surface high pressure will migrate into the eastern lakes region
tonight and to the mid Atlantic coast on Tuesday, while low
pressure and associated warm front develops through the northern
Plains and eastward into the northern Great Lakes on Tuesday.
Tight pressure gradient between these two systems will lead to
strong S/SW warm/moist advection flow developing across the
region starting late tonight and persisting through Tuesday.

Details: Increasing S/SW flow will begin driving axis of higher
theta-e air into the Upper Midwest this evening and across the
western Great Lakes into Canada overnight into Tuesday. Strongest
theta-e advection/moisture convergence is still looking to drive
across the U.P./Lake Superior region later this evening and
overnight and eventually into Ontario on Tuesday...with a round of
showers sliding across Lake Superior, just skirting parts of
eastern Upper Michigan early Tuesday morning. Guidance has trended
precip just a little further northward, but I'll keep our going
lower chances of showers going for now. Elevated thunder not out
of the question either as plume of steep lapse rates aloft (>7C/Km
700-500 MB layer) punches across the U.P.

Isolated-scattered shower chances linger into Tuesday morning. But
most if not all of the northern Michigan will end up punching into
the dry warm sector with +18C to +20C H8 air spreading across the
region. A good amount of sunshine again anticipated (smokey skies
notwithstanding) and temperatures warming well into the 70s. But,
gusty winds will be an issue as core of 40 to 50 knot low level
winds point into the region. Strong warm advection and a
pronounced inversion around 900 MB will curtail mixing/gust
potential to some degree. But gusts of 25 to 35 mph certainly look
attainable with which will lead to marine related issues and
headlines (gales/beach hazards and lakeshore flooding).

&&

.SHORT TERM...(Tuesday night through Thursday)
Issued at 338 PM EDT Mon Sep 14 2020

...Cold front to bring showers late Wednesday into Thursday...

High Impact Weather Potential: Minimal.

Synopsis/Forecast: Troughing pushes into Hudson Bay Tuesday night
with an 80-100kt upper level jet sagging south into the Great Lakes.
At the surface gusty south-southwest winds will continue into the
evening hours with the pressure gradient remaining tight as a
surface low treks into southern Ontario. The associated front starts
pushing south across our area Wednesday morning. There is only a
narrow corridor of decent moisture and dynamic lift ahead of a PV
anomaly scooting by just to our north, but nevertheless rain showers
are still possible as the front moves south through the day.
Wednesday night looks to dry out with drier air settling in ahead of
the next surface high. A cold pool at 850mb (0 to -2C) sinks down
from the north early Thursday morning, and remains in place into
Friday. This will give great overlake instability and lake effect
rain chances, but they will be fighting quite dry air. Thus decided
to keep very low pops downwind of the lakes.

High temperatures Wednesday bump up into the low to mid 70s for most
before the cold front comes sweeping through. Thursday will be much
cooler as CAA kicks in with temperatures in the upper 50s.

&&

.LONG TERM...(Thursday night through Monday)
Issued at 338 PM EDT Mon Sep 14 2020

We head into a more progressive pattern late week and through the
weekend with a few waves transiting across the continent near the US-
Canadian border. At the end of the week the wave that will aid in
our cool temperatures will be rotating into Quebec. Another
transient wave quickly follows just behind it in northwest flow over
Ontario. Shortwave ridging quickly passes overhead Sunday with yet
another wave passing by early next week. Suffice to say there will
be low chances of showers off and on into early next week, but with
low confidence this far out will keep rain chances out of forecast
wording before Monday. Of more concern is how much cold air arrives
late week into the weekend...with guidance coming into much better
agreement with Friday night being the coldest of the week with a
>1030mb high moving over the area. Frost is possible each night
Thursday through Saturday, with the highest confidence for Friday
night. High temperatures will be meager, in the 50s, during this
time as well. We get into southerly return flow and warm things back
up late in the weekend into early next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 150 PM EDT Mon Sep 14 2020

Overall VFR weather anticipated through the upcoming TAF period.
Strong westerly flow across the northern CONUS has pulled
expansive smoke plume from the west coast wildfires eastward across
the northern Plains and into the Midwest/great Lakes, giving a
thin high overcast appearance. This will likely stick around
across the region through Tuesday.

Otherwise, SCT-BKN heating of the day cloud cover has developed
across parts of northern Lower Michigan with bases 3k-4k feet.
This will dissipate this evening. Strong S/SW warm advection flow
develops late overnight and Tuesday from the upper Midwest into
the northern Great Lakes, with associated showers developing
across Upper Michigan and across Lake Superior. No precip south of
the bridge although a period of lowering cloud cover will spread
into the region Tuesday morning...still VFR. But gusty winds will
be an issue for Tuesday at the terminal sites, and there may be a
period of LLWS Tuesday morning. I have LLWS in just the PLN
forecast for now, although TVC and MBL may be added with later
forecasts.

&&

.MARINE...
Issued at 338 PM EDT Mon Sep 14 2020

Gusty south to southwest winds develop late tonight and persist
through Tuesday/Tuesday evening. Will go ahead and upgrade gale
watches to warnings for the Lake Michigan nearshore areas. Small
craft advisories will eventually be needed for the remaining Lake
Superior and Huron nearshore areas. Winds gradually diminish
heading into Wednesday although small craft advisories will
probably linger through Wednesday.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT from Tuesday morning through late
     Tuesday night for MIZ016-025-031-095-096.
     LAKESHORE FLOOD ADVISORY from 10 AM Tuesday to 2 AM EDT
     Wednesday for MIZ095-096.
LH...NONE.
LM...GALE WARNING from 10 AM Tuesday to 2 AM EDT Wednesday for LMZ323-
     341-342-344>346.
LS...NONE.
&&

NEAR TERM...ADAM
SHORT TERM...STJ
LONG TERM...STJ
AVIATION...ADAM
MARINE...ADAM
Hazardous weather outlook, Sep 14, 12:02 PM EDT, 3 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
1202 PM EDT Mon Sep 14 2020

MIZ016>018-020>036-041-042-086>088-095>099-151000-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
1202 PM EDT Mon Sep 14 2020

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Gusty winds may produce lakeshore flooding Tuesday into Tuesday
evening along the Lake Michigan shore of Mackinac County. In
addition, hazardous swimming conditions are possible along many
Lake Michigan beaches Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

For more information visit http://weather.gov/gaylord.

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-151000-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1202 PM EDT Mon Sep 14 2020

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Gale force wind gusts are possible Tuesday into Tuesday evening
across much of northern Lake Michigan. Please see the latest
marine forecast and headlines for additional details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

For more information visit http://weather.gov/gaylord.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 2:51 AM EDTGale WatchAPX13 hr
Sep 14, 4:00 PM EDTBeach Hazards StatementAPXBenzie, Charlevoix, Emmet, Leelanau, Mackinac, Manistee33 hr
Sep 14, 4:00 PM EDTLakeshore Flood AdvisoryAPXMackinac33 hr

Nearby

Gale Warnings in Michigan, 2020Every gale warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.